Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 117, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 25, 2001, 5:07 PM CDT for Cannon County, DeKalb County, Warren County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2001, 5:07 PM CDT (22:07 UTC)
- Expired
- Jun 25, 2001, 5:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cannon County, TN, DeKalb County, TN, Warren County, TN
The radar
The Nashville radar (KOHX), 77 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:30 PM CDT | Thunderstorm Wind 50 E | Southwest Portion, TN | Highway dept. reported trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 252207 SVRBNA TNC015-041-177-252230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 507 PM CDT MON JUN 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CANNON COUNTY IN TENNESSEE SOUTHERN DE KALB COUNTY IN TENNESSEE NORTHWESTERN WARREN COUNTY IN TENNESSEE * UNTIL 530 PM CDT * AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF SMITHVILLE...MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL MOVE ACROSS MAINLY RURAL AREAS. DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ MAR LAT...LON 3584 8564 3599 8575 3586 8610 3566 8596
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:35 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 25, 2:35 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT MON JUN 25 2001 CURRENT...CONVECTION LIGHTING UP OVER FAR REACHES OF PLATEAU. SOME HEAVY RAIN W/ TRAINING GRUNDY COUNTY. SMALL HAIL AND LOCALIZED HEAVY RAIN MAIN THREAT REMAINDER OF AFTERNOON FOR PLATEAU. TEMPS IN LOWER TO MID 80S FOR MOST PART. FORECAST...WILL BE FOCUSING ON UPPER LO TRACK FOR TSTM FORECAST NEXT FEW PERIODS. ACTIVITY HAS BEEN MAINLY ON E SIDE OF LO SO BEST CHANCES EASTERN SECTIONS TONITE W/ LO EXPECTED TO TRACK FROM NW GA WNW TO NEAR MBT BY 12Z TUE. 50% POPS EVERYWHERE TOMORROW AS LO TRACKS TO NEAR CGI BY 06Z WED. SLIGHT RISK OF SEVERE W/ HAIL MAIN THREAT. AFTER TOMORROW...DIURNAL POPCORN STUFF FOR MOST PART INTO WED AND BEYOND. AS FOR TEMPS...TRENDED A LITTLE COOLER ON HIS AND WARMER ON LOS THAN FWC NUMBERS. BNA TB 63/82/65/84 2522 CSV TB 58/76/60/80 4512 .BNA...NONE. MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:06 PM CDT | Flash Flood Warning | OHX | Van Buren | 114 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.